Texas, 2007Damaging Wind in Texas, August 24, 2007
August 24, 2007 · NWS MAF · 1 event in 1 county or zone
Daytime heating, upslope flow, and a weak upper level disturbance moved across southeastern New Mexico and the northern Permian Basin and combined to produce scattered thunderstorms. A few storms moved at a slow pace, resulting in flash flooding of urban areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating, upslope flow, and a weak upper level disturbance moved across southeastern New Mexico and the northern Permian Basin and combined to produce scattered thunderstorms. A few storms moved at a slow pace, resulting in flash flooding of urban areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 24, 1:55 PM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 24, 1:55 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
255 PM CDT FRI AUG 24 2007
.SHORT TERM...
AREA OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST NEW MEXICO EAST
TO THE TEXAS PANHANDLE IS ASSOCIATED WITH A SHORTWAVE TROUGH DEPICTED
ON THE MODELS AND ON THE WATER VAPOR LOOP. EXPECTING THE NORTHERN THIRD
OF THE COUNTY WARNING AREA TO HAVE THE BEST SHOT OF SHOWERS AND
THUNDERSTORMS (CHANCE) LATE THIS AFTERNOON AND THIS EVENING AS THE
WAVE PASSES TO THE EAST. A COUPLE OF STORMS COULD BECOME SEVERE
PARTICULARLY ACROSS THE NORTH GIVEN THE INCREASE IN THE 0-6
KILOMETER SHEAR VECTOR TO 25 TO 30 KNOTS THIS EVENING. WILL MENTION
IN THE HAZARDOUS WEATHER OUTLOOK. JUST TWEAKS WERE MADE TO THE GRIDS.
.LONG TERM...
MODELS CONTINUE TO SHOW A RELATIVELY QUIET EXTENDED FORECAST FOR THE
AREA.
AN UPPER LEVEL SYSTEM MOVING INTO THE NORTHERN HIGH PLAINS THIS
WEEKEND WILL RESULT IN MORE SOUTHERLY SURFACE WINDS ACROSS THE AREA
EAST OF THE MOUNTAINS WITH LESS OF AN UPSLOPE SURFACE WIND
COMPONENT. THIS COULD RESULT IN SLIGHTLY LESS THUNDERSTORM COVERAGE
OVER THE AREA THIS WEEKEND AS COMPARED TO THE LAST COUPLE DAYS. THE
OTHER IMPACT OF THE NORTHERN HIGH PLAINS SYSTEM FOR OUR AREA WILL BE
TO WASH OUT THE COLD FRONT NORTH OF THE AREA...WHICH SHOULD
REINFORCE THE EXPECTATION THAT THE AREA WILL BE GENERALLY DRIER THE
NEXT FEW DAYS.
MOVING INTO NEXT WEEK...BOTH THE WRF AND THE GFS INTRODUCED MORE
PRECIPITATION TO THE AREA AROUND A WEDNESDAY TIME FRAME. THIS DOES
SEEM REALISTIC AS THE MID LEVEL RIDGE BECOMES MORE ELONGATED AND
SHIFTS NORTHWARD JUST SLIGHTLY. THIS WILL LIKELY ALLOW FOR
SHORTWAVE ENERGY TO TRACK WESTWARD ALONG THE SOUTHERN PERIPHERY OF
THE RIDGE TOWARDS TEXAS. WITH THE SUBSIDENCE GENERALLY SEEN ON THE
WESTWARD SIDE OF APPROACHING WAVES FROM THE EAST...IT WILL BE TRICKY
TO GET THE TIMING DOWN ON WHEN WE REALLY SHOULD START TO SEE AN
INCREASE IN RAIN CHANCES. HOWEVER...FORECASTERS HAVE BEGAN TO LEAN
TOWARDS A REASONABLE EXTENDED SOLUTION BY INTRODUCING POPS.
THUS...WILL CONTINUE WITH THE PREVIOUS FORECAST TREND.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 70 95 71 93 / 20 10 0 0
CARLSBAD NM 68 98 70 96 / 20 10 10 10
DRYDEN TX 72 96 72 94 / 10 10 10 0
FORT STOCKTON TX 72 95 71 95 / 10 10 10 10
GUADALUPE PASS TX 67 92 67 90 / 20 20 10 10
HOBBS NM 67 96 70 94 / 30 10 10 10
MARFA TX 61 89 59 87 / 20 20 10 10
MIDLAND INTL AIRPORT TX 69 95 71 94 / 20 10 10 0
ODESSA TX 69 96 72 94 / 20 10 10 10
WINK TX 73 100 73 99 / 20 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
12/03
Hazardous weather outlook, Aug 24, 1:11 PM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
211 PM CDT FRI AUG 24 2007
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-251915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
211 PM CDT FRI AUG 24 2007 /111 PM MDT FRI AUG 24 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS MUCH OF SOUTHEASTERN NEW MEXICO...AND PORTIONS OF
WEST TEXAS...INCLUDING THE PERMIAN BASIN...THE UPPER TRANS PECOS
REGION...THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN
CORRIDOR...AND THE MARFA PLATEAU. ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS MAY APPROACH SEVERE
LIMITS THROUGH THIS EVENING. STRONG WINDS IN EXCESS OF 50
MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND LOCALLY HEAVY RAINS WILL ACCOMPANY THE STRONGER
STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Aug 24, 3:24 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
424 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 7 N HOBBS 32.84N 103.16W
08/24/2007 E0.75 INCH LEA NM PUBLIC
0418 PM HAIL 7 N HOBBS 32.84N 103.16W
08/24/2007 E1.75 INCH LEA NM PUBLIC
&&
EPLATTSpecial weather statement, Aug 24, 3:58 PM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
458 PM CDT FRI AUG 24 2007
TXZ074-242300-
DAVIS/APACHE MOUNTAINS AREA-
458 PM CDT FRI AUG 24 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL JEFF DAVIS
COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL JEFF DAVIS
COUNTY ABOUT 13 MILES SOUTH OF KENT ON HIGHWAY 118 AT 458 PM. THE
STORM IS MOVING SLOWLY TO THE NORTHEAST AT 5 MPH. AREAS IMPACTED
INCLUDE STATE HIGHWAY 118 BETWEEN MILE MARKERS 398 AND 390.
THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...STRONG WIND GUSTS NEAR 50
MPH...AND PEA SIZE HAIL.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. MOTORISTS ON STATE HIGHWAY 118 SHOULD REMAIN ALERT WHEN
TRAVELING THROUGH NORTH CENTRAL JEFF DAVIS COUNTY.
Local storm report, Aug 24, 4:49 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
549 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 5 N HOBBS 32.81N 103.16W
08/24/2007 E0.88 INCH LEA NM LAW ENFORCEMENT
NICKEL SIZE HAIL WAS REPORTED 5 MILES NORTH OF DOWNTOWN
HOBBS. REPORT FROM THE HOBBS POLICE DEPARTMENT.
0443 PM HAIL HOBBS 32.73N 103.16W
08/24/2007 E0.88 INCH LEA NM LAW ENFORCEMENT
NICKEL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
NOBLE AND KANSAS STREETS IN THE CITY OF HOBBS BETWEEN 340
AND 345 PM MDT.
0520 PM FLASH FLOOD HOBBS 32.73N 103.16W
08/24/2007 LEA NM LAW ENFORCEMENT
STREET FLOODING BECOMING WIDESPREAD ON THE NORTH SIDE OF
HOBBS. ONE FOOT OF WATER WAS COVERING THE INTERSECTION OF
GRIMES AND JOE HARVEY STREETS. CARS WERE STALLED AT THE
INTERSECTION OF JOE HARVEY AND STATE HIGHWAY 118.
0527 PM HAIL 4 SW HOBBS 32.69N 103.21W
08/24/2007 E0.75 INCH LEA NM OFFICIAL NWS OBS
PENNY SIZE HAIL REPORTED AT THE HOBBS MUNICIPAL AIRPORT.
&&
LINDSEYSpecial weather statement, Aug 24, 4:54 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
554 PM CDT FRI AUG 24 2007
NMZ033-034-TXZ045-250000-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
454 PM MDT FRI AUG 24 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL LEA AND
SOUTHWESTERN GAINES COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF NADINE AT 454
PM MDT OR 554 PM CDT...MOVING SOUTHEAST AT 10 MPH. AREAS IMPACTED
INCLUDE NEW MEXICO STATE HIGHWAY 18 AND RURAL SOUTHWESTERN GAINES
COUNTY.
PEOPLE IN EAST CENTRAL LEA AND SOUTHWESTERN GAINES COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.
THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...STRONG WIND GUSTS NEAR 50
MPH...AND PEA SIZE HAIL.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Aug 24, 5:09 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
609 PM CDT FRI AUG 24 2007
TXZ058-059-250000-
LOVING-REEVES COUNTY AND UPPER TRANS PECOS-
609 PM CDT FRI AUG 24 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN REEVES AND
WESTERN LOVING COUNTIES.
AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING STRONG THUNDERSTORMS THAT WERE DEVELOPING ACROSS NORTHERN
REEVES AND WESTERN LOVING COUNTIES. IN REEVES COUNTY...THE STRONGEST
STORM WAS LOCATED ALONG FARM TO MARKET ROAD 2119...ABOUT 25 MILES
NORTHWEST OF PECOS. IN LOVING COUNTY...THE STRONGEST STORM WAS
LOCATED ALONG FARM TO MARKET ROAD 652...ABOUT 15 MILES NORTHWEST OF
MENTONE. THE STORMS ARE SLOWLY MOVING EAST AT AROUND 10 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...PEA TO MARBLE SIZE HAIL...AND
STRONG WIND GUSTS AROUND 50 MPH.
SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Aug 24, 6:40 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
740 PM CDT FRI AUG 24 2007
TXZ060-061-250145-
WINKLER-ECTOR-
740 PM CDT FRI AUG 24 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN WINKLER AND
NORTHERN ECTOR COUNTIES.
AT 740 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF OUTFLOW THUNDERSTORM WINDS. THE LEADING EDGE OF
THESE WINDS WAS LOCATED FROM 13 MILES NORTH OF THE WINKLER COUNTY
SANDHILLS TO 12 MILES NORTH OF NORTH COWDEN AT 740 PM CDT...MOVING
SOUTH AROUND 30 MPH. AREA IMPACTED INCLUDE STATE HIGHWAYS 115 AND
181 AS WELL AS U.S. HIGHWAY 385.
WIND GUSTS NEAR 50 MPH ARE POSSIBLE WITH THE PASSAGE OF THE LEADING
EDGE OF THESE WINDS.
SEEK SHELTER AS THESE OUTFLOW WINDS APPROACH YOUR LOCATION.
Thunderstorm Wind, Andrews
- When
- August 24, 6:42 PM CST
- Where
- Andrews County, Andrews
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 32.320, -102.550
Several powerlines were downed by strong winds in the city of Andrews.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Michigan, August 24, 20075 injured · $40 million · EF3 · 3 events
- Tornadoes and Damaging Winds in Michigan, August 24, 20071 injured · $26 million · EF2 · 48 events
- Hail and Damaging Winds in Georgia, August 24, 20071 injured · $2.4 million · 1 in hail · 32 events
- Flash Flood and Hail in Arizona, August 24, 2007$10 million · 61 kt wind · 4 events
- Hail and Damaging Winds in Alabama, August 24 to 25, 2007$3.0 million · 50 kt wind · 9 events
- Lightning Strike in Wisconsin, August 24, 2007$1.9 million · 1 event
- Hail and Damaging Winds in Indiana, August 24, 2007$445,000 · 70 kt wind · 21 events
- Hail and Damaging Winds in Tennessee, August 24 to 25, 2007$557,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, August 24, 2007$300,000 · 1 in hail · 13 events
- Damaging Winds in Illinois, August 24, 20071 injured · $244,000 · 61 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 24, 20072 injured · $58,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Tennessee, August 24, 2007$61,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53210.